Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 36, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 24, 2015, 7:52 AM CST for Coffee County, Alabama. It took effect at Dec 24, 2015, 8:18 AM CST. It was in force for 4 days.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 7:52 AM CST (13:52 UTC)
- In effect from
- Dec 24, 2015, 8:18 AM CST
- Expired
- Dec 28, 2015, 6:50 PM CST
- In force
- 4 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 54 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pea River at Elba (US 84) (ELBA1). The gauge peaked at 41.43 ft at Dec 26, 2015, 1:00 PM CST.
- Action stage
- 25 ft
- Minor stage
- 30 ft
- Moderate stage
- 32 ft
- Major stage
- 46 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02364000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
499 WGUS42 KTAE 241352 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 852 AM EST THU DEC 24 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-251352- /O.NEW.KTAE.FL.W.0036.151224T1418Z-151229T0050Z/ /ELBA1.2.ER.151224T1418Z.151225T1800Z.151228T1850Z.NO/ 752 AM CST THU DEC 24 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Pea River at Elba (US 84). * From this morning, or until the warning is cancelled. * At 7:00 AM Thursday the stage was 28.6 feet. * Moderate flooding is forecast. * Flood stage is 30.0 feet. * Forecast: Rise above flood stage by this morning and continue to rise to near 39.9 feet by tomorrow early afternoon. The river will fall below flood stage by Monday early afternoon. * Impact: At 41.0 feet: Water is expected to cover a large portion of state highway 87 north of Elba. The Seaboard Coast Railroad bridge in Elba will become submerged. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
12 follow-up statements
333 WGUS42 KTAE 250157 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 857 PM EST THU DEC 24 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-260157- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151229T0000Z/ /ELBA1.3.ER.151224T1640Z.151226T1200Z.151228T1800Z.NR/ 757 PM CST THU DEC 24 2015 ...Forecast flooding increased from Moderate to Record severity... The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday evening. * At 7:00 PM Thursday the stage was 35.0 feet. * Moderate flooding is occurring and Record flooding is forecast. * Flood stage is 30.0 feet. * Forecast: The river will continue rising to near 43.5 feet by Saturday morning. * Impact: At 44.0 feet: Flood waters are expected to reach the lowest point of the levee protecting downtown elba at highway 84, with the threat of flooding affecting the downtown area of elba. Many homes outside the levee will be subject to substantial flooding. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
040 WGUS82 KTAE 251436 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 936 AM EST FRI DEC 25 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-261436- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151229T0252Z/ /ELBA1.3.ER.151224T1640Z.151226T1800Z.151228T2052Z.NR/ 836 AM CST FRI DEC 25 2015 ...Flood Warning extended until Monday evening...The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday evening. * At 8:00 AM Friday the stage was 38.3 feet. * Moderate flooding is occurring and Record flooding is forecast. * Flood stage is 30.0 feet. * Forecast: The river will continue rising to near 43.5 feet by tomorrow early afternoon. The river will fall below flood stage Monday early afternoon. * Impact: At 44.0 feet: Flood waters are expected to reach the lowest point of the levee protecting downtown elba at highway 84, with the threat of flooding affecting the downtown area of elba. Many homes outside the levee will be subject to substantial flooding. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
678 WGUS82 KTAE 260316 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1016 PM EST FRI DEC 25 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-270316- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151229T0504Z/ /ELBA1.2.ER.151224T1640Z.151227T0600Z.151228T2304Z.NO/ 916 PM CST FRI DEC 25 2015 ...Flood Warning extended until Monday evening...The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday evening. * At 8:00 PM Friday the stage was 39.3 feet. * Moderate flooding is occurring and is forecast to continue. * Flood stage is 30.0 feet. * Forecast: The river will continue rising to near 41.3 feet by early Sunday morning. The river will fall below flood stage Monday afternoon. * Impact: At 41.0 feet: Water is expected to cover a large portion of state highway 87 north of Elba. The Seaboard Coast Railroad bridge in Elba will become submerged. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
440 WGUS82 KTAE 261138 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 638 AM EST SAT DEC 26 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-271138- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151229T0330Z/ /ELBA1.2.ER.151224T1640Z.151227T0000Z.151228T2130Z.NR/ 538 AM CST SAT DEC 26 2015 The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday evening. * At 5:00 AM Saturday the stage was 40.8 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 30.0 feet. * Forecast: The river will continue rising to near 43.0 feet by this evening. The river will begin to fall on Sunday. * Impact: At 41.0 feet: Water is expected to cover a large portion of state highway 87 north of Elba. The Seaboard Coast Railroad bridge in Elba will become submerged. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
947 WGUS82 KTAE 261522 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1022 AM EST SAT DEC 26 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-271522- /O.CON.KTAE.FL.W.0035.000000T0000Z-000000T0000Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.000000T0000Z.NR/ 922 AM CST SAT DEC 26 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 9:00 AM Saturday the stage was 22.8 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to a stage of 16.0 feet by tomorrow morning. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$ ALC031-271522- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151229T0915Z/ /ELBA1.2.ER.151224T1640Z.151227T0000Z.151229T0315Z.NR/ 922 AM CST SAT DEC 26 2015 ...Flood Warning extended until late Monday night...The Flood Warning continues for the Pea River at Elba (US 84). * Until late Monday night. * At 8:00 AM Saturday the stage was 41.2 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 30.0 feet. * Forecast: The river will continue rising to near 43.3 feet by this evening. The river will fall below flood stage Monday before midnight. * Impact: At 44.0 feet: Flood waters are expected to reach the lowest point of the levee protecting downtown elba at highway 84, with the threat of flooding affecting the downtown area of elba. Many homes outside the levee will be subject to substantial flooding. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
453 WGUS82 KTAE 262036 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 PM EST SAT DEC 26 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-272036- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151229T0153Z/ /ELBA1.2.ER.151224T1640Z.151227T0000Z.151228T1953Z.NR/ 236 PM CST SAT DEC 26 2015 The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday evening. * At 2:00 PM Saturday the stage was 41.4 feet. * Moderate flooding is occurring and is forecast to continue. * Flood stage is 30.0 feet. * Forecast: The river will continue rising to near 41.8 feet by this evening. The river will fall below flood stage Monday afternoon. * Impact: At 41.0 feet: Water is expected to cover a large portion of state highway 87 north of Elba. The Seaboard Coast Railroad bridge in Elba will become submerged. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
294 WGUS82 KTAE 270226 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 926 PM EST SAT DEC 26 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-280226- /O.EXT.KTAE.FL.W.0035.000000T0000Z-151228T0903Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.151228T0303Z.NR/ 826 PM CST SAT DEC 26 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until late Sunday night. * At 8:00 PM Saturday the stage was 20.0 feet. * Moderate flooding is occurring and will continue. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by Sunday late evening. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$ ALC031-280226- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151228T1737Z/ /ELBA1.2.ER.151224T1640Z.151226T1900Z.151228T1137Z.NO/ 826 PM CST SAT DEC 26 2015 The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday morning. * At 7:00 PM Saturday the stage was 41.0 feet. * Moderate flooding is occurring forecast to continue. * Flood stage is 30.0 feet. * Forecast: The river will continue to fall to below flood stage by Monday morning. * Impact: At 41.0 feet: Water is expected to cover a large portion of state highway 87 north of Elba. The Seaboard Coast Railroad bridge in Elba will become submerged. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
519 WGUS82 KTAE 271545 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1045 AM EST SUN DEC 27 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-281250- /O.EXT.KTAE.FL.W.0035.000000T0000Z-151228T1250Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.151228T0650Z.NR/ 945 AM CST SUN DEC 27 2015 ...Flood Warning extended until Monday morning...The Flood Warning continues for the Pea River near Ariton (US 231). * Until Monday morning. * At 9:00 AM Sunday the stage was 17.4 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by after midnight tomorrow. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and the Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$ ALC031-281128- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151228T1128Z/ /ELBA1.2.ER.151224T1640Z.151226T1900Z.151228T0528Z.NO/ 945 AM CST SUN DEC 27 2015 The Flood Warning continues for the Pea River at Elba (US 84). * Until late tonight. * At 9:00 AM Sunday the stage was 38.2 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 30.0 feet. * Forecast: The river will continue to fall to below flood stage by tonight. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
394 WGUS82 KTAE 280252 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 952 PM EST SUN DEC 27 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-281050- /O.EXT.KTAE.FL.W.0035.000000T0000Z-151228T1050Z/ /ARTA1.3.ER.151224T0823Z.151225T2100Z.151228T0450Z.NR/ 852 PM CST SUN DEC 27 2015 The Flood Warning continues for the Pea River near Ariton (US 231). * Until late tonight. * At 8:00 PM Sunday the stage was 14.6 feet. * Minor flooding is occurring. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by late tonight. * Impact: At 14.0 feet: The backyard of a home near U.S. Highway 231 and Pea River will start to flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$ ALC031-290252- /O.EXT.KTAE.FL.W.0036.000000T0000Z-151229T0300Z/ /ELBA1.2.ER.151224T1640Z.151226T1900Z.151228T2100Z.NO/ 852 PM CST SUN DEC 27 2015 ...Flood Warning extended until Monday evening...The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday evening. * At 8:00 PM Sunday the stage was 34.9 feet. * Moderate flooding is occurring and forecast to continue. * Flood stage is 30.0 feet. * Forecast: The river will continue to fall to below flood stage by Monday evening. * Impact: At 32.0 feet: Moderate flooding on the Pea River will affect homes outside the levee near Elba and will extend to Smith Avenue, otherwise known as State Highway 125. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
829 WGUS82 KTAE 280516 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1216 AM EST MON DEC 28 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-290300- /O.CON.KTAE.FL.W.0036.000000T0000Z-151229T0300Z/ /ELBA1.2.ER.151224T1640Z.151226T1900Z.151228T2100Z.NO/ 1116 PM CST SUN DEC 27 2015 The Flood Warning continues for the Pea River at Elba (US 84). * Until Monday evening. * At 10:00 PM Sunday the stage was 34.3 feet. * Moderate flooding is occurring. * Flood stage is 30.0 feet. * Forecast: The river will continue to fall to below flood stage by Monday evening. * Impact: At 35.0 feet: Flooding on the Pea River will affect low lying houses and streets east of highway 189 south near Elba. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
195 WGUS82 KTAE 281050 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 550 AM EST MON DEC 28 2015 ...The Flood Warning continues for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-290300- /O.CON.KTAE.FL.W.0036.000000T0000Z-151229T0300Z/ /ELBA1.2.ER.151224T1640Z.151226T1900Z.151228T2100Z.NO/ 450 AM CST MON DEC 28 2015 The Flood Warning continues for the Pea River at Elba (US 84). * Until this evening. * At 4:00 AM Monday the stage was 31.9 feet. * Minor flooding is occurring and minor flooding is forecast. * Flood stage is 30.0 feet. * Forecast: The river will continue to fall this morning and fall below flood stage late this afternoon. * Impact: At 32.0 feet: The Pea River will affect homes outside the levee near Elba and will extend to Smith Avenue, otherwise known as State Highway 125. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
780 WGUS82 KTAE 281926 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 226 PM EST MON DEC 28 2015 ...The Flood Warning is cancelled for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-281956- /O.CAN.KTAE.FL.W.0036.000000T0000Z-151229T0300Z/ /ELBA1.2.ER.151224T1640Z.151226T1900Z.151228T1455Z.NO/ 126 PM CST MON DEC 28 2015 The Flood Warning is cancelled for the Pea River at Elba (US 84). * At 1:00 PM Monday the stage was 28.3 feet. * Fell below flood stage at 8:55 AM Monday. * Flood stage is 30.0 feet. * Forecast: The river will continue to fall to 21.2 feet by tomorrow morning. * Impact: At 28.0 feet: Water will extend to the city swimming pool in Elba on the east bank of the Pea River, near the highway 84 bridge. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 24, 4:29 AM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 24, 4:29 AM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EST THU DEC 24 2015 .Near Term [Through Today]... Training convection developed and persisted overnight across SE Alabama in a zone of enhanced low-level convergence and broad low-level warm advection. Have seen some very heavy rainfall totals overnight with Flash Flooding in portions of SE Alabama. In addition, the last few hours have seen increased organization within the convection, with a number of rotating supercells being observed on radar. SPC mesoanalysis shows an increasingly favorable environment for severe storms, with low-level shear increasing along with an increase in instability. Threat for isolated tornadoes will continue through mid-morning for SE Alabama into SW Georgia. Thereafter, should see forcing weaken and the best lift shift westward as the upper ridge over the western Atlantic begins to build to the west. Elsewhere in the forecast area, expect to see a very warm and humid day with temperatures reaching the upper 70s to lower 80s. .Short Term [Tonight Through Saturday]... Very warm weather will continue into the weekend as the western Atlantic ridge dominates the pattern over the southeastern states. While there is no chance of a white Christmas, at least it won't be wet, with dry conditions expected across the forecast area. Temperatures will flirt with all-time December records. The current forecast high for Tallahassee for Christmas is 83, one degree short of the monthly record high. .Long Term [Saturday Night Through Thursday]... Deep upper low will eventually eject from the southern Plains early next week and push a cold front towards the northeastern Gulf Coast. Expect rain chances to increase Monday into Tuesday, with unsettled wx through the middle of the week as the front hangs up in the vicinity before pushing clear late in the week. && .Aviation... [Through 06Z Friday] IFR conditions this morning wll improve to MVFR by mid to late morning. Thunderstorms may impact KDHN during the morning hours. Another round of IFR cigs/vsby will be possible tonight. && .Marine... Winds and seas will diminish some today as high pressure builds back towards the waters from the east. Light to moderate southeasterly winds are forecast to continue into early next week. && .Fire Weather... No fire weather concerns. && .Hydrology... Training cells dumped a significant amount of rain over Coffee County overnight, with 12 hour accumlations close to 10 inches. This has led to Flash Flooding in the county as well as significant rises on the Pea River. Ariton is now expected to reach moderate flood stage later today. Elsewhere, river rises will continue, with even the main stem rivers getting in on the action eventually as water is routed from north/central Georgia. && .Preliminary Point Temps/PoPs... Tallahassee 80 66 83 63 81 / 20 10 10 10 10 Panama City 77 68 77 67 76 / 30 10 10 10 20 Dothan 79 67 80 64 79 / 50 30 20 10 10 Albany 79 66 81 61 80 / 20 20 10 10 10 Valdosta 81 65 82 63 80 / 10 10 10 10 10 Cross City 84 65 84 65 79 / 0 10 10 10 10 Apalachicola 76 67 75 66 74 / 20 10 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...CAMP SHORT TERM...CAMP LONG TERM...CAMP AVIATION...CAMP MARINE...CAMP FIRE WEATHER...CAMP HYDROLOGY...CAMP
In the hours before
Local storm report, Dec 24, 4:42 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 AM FLASH FLOOD VICTORIA 31.54N 85.92W
12/24/2015 COFFEE AL LAW ENFORCEMENT
FLOODING ONGOING IN PORTIONS OF COFFEE COUNTY WITH THE
NORTHEAST SIDE OF THE COUNTY THE HARDEST HIT. SOME ROADS
REMAIN FLOODED AND CLOSED.
&&
DVDLocal storm report, Dec 24, 5:13 AM CST, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
613 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN LOWRY MILL 31.54N 85.98W
12/24/2015 M7.64 INCH COFFEE AL MESONET
3 DAY STORM TOTAL OF 7.64 INCHES
0600 AM HEAVY RAIN 4 W ARITON 31.60N 85.78W
12/24/2015 M12.68 INCH DALE AL MESONET
3 DAY STORM TOTAL OF 12.68 INCHES
0600 AM HEAVY RAIN 5 NW NEW BROCKTON 31.44N 85.97W
12/24/2015 M13.76 INCH COFFEE AL MESONET
3 DAY STORM TOTAL OF 13.76 INCHES
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 9:22 PM CST | River Flood Warning | TAE | Geneva | 13 days |
| Dec 23, 10:40 PM CST | Flash Flood Warning | TAE | Coffee | 9 hr |
| Dec 23, 11:45 PM CST | Flash Flood Warning | TAE | Dale | 5 hr |
| Dec 24, 12:06 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 24 min |
| Dec 24, 12:42 AM CST | Severe Thunderstorm Warning | TAE | Coffee | 33 min |
| Dec 24, 1:47 AM CST | River Flood Warning | TAE | Coffee, Dale | 4 days |
| Dec 24, 7:46 AM CST | Flash Flood Warning | TAE | Coffee | 89 min |
| Dec 24, 7:54 AM CST | Areal Flood Advisory | TAE | Coffee, Dale | 2 hr |
| Dec 24, 8:15 AM CST | Tornado Warning | TAE | Dale | 30 min |
| Dec 24, 8:55 AM CST | River Flood Warning | TAE | Houston | 11 days |
| Dec 24, 12:53 PM CST | Flash Flood Warning | TAE | Coffee | 3 hr |
| Dec 24, 1:05 PM CST | Areal Flood Advisory | TAE | Dale | 3 hr |
| Dec 24, 3:48 PM CST | Areal Flood Warning | TAE | Coffee | 3 hr |
| Dec 24, 5:42 PM CST | River Flood Warning | TAE | Henry | 10 days |
Nearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.